Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 26, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 14, 2008, 3:50 AM CST for 4 counties in Texas. It took effect at Dec 14, 2008, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 3:50 AM CST (09:50 UTC)
- In effect from
- Dec 14, 2008, 10:00 AM CST
- Expired
- Dec 14, 2008, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 140950 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 350 AM CST SUN DEC 14 2008 ...STRONG SOUTH WINDS EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN PORTIONS OF DEEP SOUTH TEXAS TODAY... .DEEP LOW PRESSURE ACROSS THE FRONT RANGE OF THE ROCKIES EXTENDING INTO THE SOUTHERN PLAINS CONTINUES TO INTERACT WITH HIGH PRESSURE OVER THE GULF OF MEXICO. AS RESULT A STRONG LOW LEVEL JET PERSIST OVER MUCH OF SOUTH TEXAS AND IS EXPECTED TO MIX TO THE SURFACE LATER MORNING AND PERSIST THROUGH THE AFTERNOON. SURFACE WINDS WILL INCREASE LATER THIS MORNING PEAKING EARLY THIS AFTERNOON. TXZ251-253>257-142200- /O.NEW.KBRO.WI.Y.0026.081214T1600Z-081214T2200Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 350 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. SOUTHEAST TO SOUTH WINDS WILL INCREASE MID TO LATE MORNING REACHING SPEEDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 40 MPH DURING THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF THE HIGHWAY 77 AND SOUTH OF HIGHWAY 83. WINDS GRADUALLY LOWER LATE THIS AFTERNOON BUT SHOULD REMAIN BREEZY AT 15 TO 25 MPH THROUGH SUNSET. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE STRONG WINDS ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. REMAIN ALERT FOR SUDDEN GUSTS THAT COULD IMPACT VEHICLE STABILITY. RESIDENTS ARE URGED TO SECURE LIGHT MOVABLE OBJECTS ON THEIR PROPERTY TO PREPARE FOR THE STRONG WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 9:15 PM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Dec 13, 9:15 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 PM CST SAT DEC 13 2008 .DISCUSSION...SURFACE WINDS AROUND THE BRO CWA CONTINUE TO DIMINISH WITH GENERALLY CLEAR SKIES PREVAILING. EXPECT SOME SCT/BKN SC DECKS TO FORM AFTER MIDNIGHT THROUGH SUN MORNING ESPECIALLY ACROSS THE EASTERN PORTIONS OF THE BRO CWA. THE STRENGTHENING WAA TODAY AND TOMORROW WILL CONTINUE TO WARM UP TEMPS NICELY. THIS IS WELL REFLECTED IN THE CURRENT ZFP. WILL MAKE SOME MINOR ADJUSTMENTS TO THE CURRENT CLD WORDING BUT NO OTHER CHANGES ARE NEEDED AT THIS TIME. && .MARINE...SEAS WERE NEAR 10 FEET WITH SOUTHEAST WINDS NEAR 21 KNOTS WITH GUSTS TO NEAR 29 KNOTS AT BUOY020 THIS EVENING. WILL CONTINUE SCA FOR THE OFFSHORE WATERS TONIGHT INTO SUNDAY AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE LOWER TX COAST. WILL ADJUST WAVE HEIGHTS GRIDS SLIGHTLY TO REFLECT CURRENT TRENDS. OTHERWISE...NO CHANGES EXPECTED TO THE CURRENT MARINE GRIDS. && .AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE CLEAR SKIES ACROSS DEEP SOUTH TX THIS EVENING. VFR CONDITIONS TO PREVAIL TONIGHT BEFORE LOW LEVEL MOISTURE ALLOWS MVFR CEILINGS TO DEVELOP BY 12Z. KBRO 88D RADAR VAD WINDS INDICATED MAX WINDS OF 43KTS AT 4000FT. WILL CONTINUE TO MENTION LOW LEVEL WIND SHEAR AS WINDS AT THE SURFACE DIMINISH WITH THE LOSS OF DIURNAL HEATING. CEILINGS SHOULD IMPROVE TO VFR CONDITIONS AFTER 15Z AS DIURNAL HEATING INCREASES. WINDS WILL ALSO INCREASE AS WINDS ASSOCIATED WITH THE LOW LEVEL JET ACROSS THE LOWER TX COAST MIX DOWN. && .BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH THROUGH SUNDAY EVENING FOR TXZ248>257. SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR GMZ130-132-135. SMALL CRAFT ADVISORY UNTIL 7 PM CST SUNDAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...61
Hazardous weather outlook, Dec 13, 6:05 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 605 PM CST SAT DEC 13 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-141200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 605 PM CST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP OUTH TEXAS THROUGH TONIGHT. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES OF DEEP SOUTH TEXAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH SUNDAY EVENING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 6 AM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE LAGUNA MADRE. THERE WILL BE A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES OF DEEP SOUTH TEXAS THROUGH SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:22 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.